Article Text

Download PDFPDF
Two cases with new onset of ANCA-positive eosinophilic granulomatosis with polyangiitis under treatment with dupilumab: coincidence or causality?
  1. Marcus von Deimling1,
  2. Thomas C Koehler2,
  3. Bjoern Christian Frye2,
  4. Elisabeth Maerker-Hermann3,
  5. Nils Venhoff1
  1. 1Department of Rheumatology and Clinical Immunology, University of Freiburg Hospital Department of Internal Medicine, Freiburg im Breisgau, Germany
  2. 2Department of Pneumology, University of Freiburg Hospital Department of Internal Medicine, Freiburg im Breisgau, Germany
  3. 3Department of Rheumatology, Clinical Immunology and Nephrology, Helios Dr. Horst Schmidt Kliniken Wiesbaden GmbH, Wiesbaden, Germany
  1. Correspondence to Dr Nils Venhoff, Department of Rheumatology and Clinical Immunology, University of Freiburg Hospital Department of Internal Medicine, 79106 Freiburg im Breisgau, Baden-Württemberg, Germany; nils.venhoff{at}uniklinik-freiburg.de

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

We report two cases with new onset of myeloperoxidase-antineutrophil-cytoplasmic antibodies (MPO-ANCA)-positive eosinophilic granulomatosis with polyangiitis (EGPA) under treatment with dupilumab, a monoclonal antibody against IL-4 and IL-13 receptors.

Patient 1 received dupilumab for chronic rhinosinusitis with nasal polyps (CRSwNP) and eosinophilic asthma with refractory course and persistent steroid requirements.1 After 2 weeks, she presented with exacerbated asthma, general symptoms, thoracoabdominal pain, non-specific neurological symptoms and myarthralgia. Blood testing showed eosinophilia, elevated C reactive protein (CRP), troponin and pro-brain natriuretic peptide (BNP) levels (figure 1A). Electrocardiography revealed conduction disturbances and echocardiography a pericardial effusion. CT chest showed scattered infiltrates, chronic bronchopathy and bronchiolitis. Because of the clinical presentation and the detection of ANCA against MPO EGPA was diagnosed2 and intravenous prednisolone (250 mg/day) was started for remission induction. Cyclophosphamide and rituximab were refused by the patient. Ten days later under prednisolone (50 mg/day), asthma and arthralgia worsened again, accompanied by increased CRP and hypereosinophilia. Prednisolone was increased …

View Full Text

Footnotes

  • Handling editor Josef S Smolen

  • Contributors MvD and NV wrote the manuscript. MvD, TCK, BCF, EM-H and NV contributed towards patient medical history. All authors were involved in critical review, editing, revision and approval of the final manuscript.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Patient and public involvement Patients and/or the public were not involved in the design, or conduct, or reporting, or dissemination plans of this research.

  • Provenance and peer review Not commissioned; externally peer reviewed.